Alert archive / Illinois / Gale Watches in 2014

Gale Watch 21, NWS Chicago, IL

October 2, 2014

NWS Chicago, IL issued this gale watch at Oct 2, 2014, 4:01 AM CDT. It took effect at Oct 3, 2014, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 2, 2014, 4:01 AM CDT (09:01 UTC)
In effect from
Oct 3, 2014, 4:00 PM CDT
Expired
Oct 2, 2014, 8:31 PM CDT
In force
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WHUS73 KLOT 020901
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
401 AM CDT THU OCT 2 2014

LMZ080-567-669-671-673-675-744-745-777-779-868-870-872-874-876-
878-021715-
/O.NEW.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
401 AM CDT THU OCT 2 2014

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING. 

* WINDS...WEST GALES TO 35 KT.

* SIGNIFICANT WAVES...TO 14 FT.

* OCCASIONAL WAVES...TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RODRIGUEZ
3 follow-up statements
883 
WHUS73 KLOT 021409
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
909 AM CDT THU OCT 2 2014

LMZ080-567-669-671-673-675-744-745-777-779-868-870-872-874-876-
878-022215-
/O.CON.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
909 AM CDT THU OCT 2 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

* WINDS...WEST GALES TO 35 KT.

* SIGNIFICANT WAVES...TO 14 FT.

* OCCASIONAL WAVES...TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RATZER
383 
WHUS73 KLOT 021939
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
239 PM CDT THU OCT 2 2014

LMZ744-745-030345-
/O.NEW.KLOT.SC.Y.0087.141003T1200Z-141003T2100Z/
/O.CON.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
239 PM CDT THU OCT 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY. 

* WINDS...WEST GALES TO 35 KT.

* SIGNIFICANT WAVES...TO 9 FT.

* OCCASIONAL WAVES...TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ740>743-030345-
/O.NEW.KLOT.SC.Y.0087.141003T1200Z-141005T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
239 PM CDT THU OCT 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 10 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 10 PM CDT
SATURDAY. 

* WINDS...WEST TO 30 KT.

* SIGNIFICANT WAVES...TO 5 FT.

* OCCASIONAL WAVES...TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-030345-
/O.CON.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
239 PM CDT THU OCT 2 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

* WINDS...WEST GALES TO 35 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RATZER
950 
WHUS73 KLOT 030131
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
831 PM CDT THU OCT 2 2014

LMZ744-745-030945-
/O.CON.KLOT.SC.Y.0087.141003T1200Z-141003T2100Z/
/O.UPG.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/
/O.NEW.KLOT.GL.W.0033.141003T2100Z-141004T1400Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
831 PM CDT THU OCT 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT
FRIDAY...
...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...UP TO 35 KT.

* SIGNIFICANT WAVES...UP TO 9 FT.

* OCCASIONAL WAVES...UP TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-030945-
/O.UPG.KLOT.GL.A.0021.141003T2100Z-141004T1400Z/
/O.NEW.KLOT.GL.W.0033.141003T2100Z-141004T1400Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
831 PM CDT THU OCT 2 2014

...GALE WARNING IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 9 AM CDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...UP TO 35 KT.

* SIGNIFICANT WAVES...UP TO 11 FT.

* OCCASIONAL WAVES...UP TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>743-030945-
/O.CON.KLOT.SC.Y.0087.141003T1200Z-141005T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
831 PM CDT THU OCT 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO
10 PM CDT SATURDAY...

* WINDS...UP TO 30 KT.

* SIGNIFICANT WAVES...UP TO 5 FT.

* OCCASIONAL WAVES...UP TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IZZI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Oct 2, 3:19 AM CDT, 42 minutes earlier.

Area forecast discussion, Oct 2, 3:19 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
319 AM CDT THU OCT 2 2014

.DISCUSSION...
317 AM CDT

RAINFALL AND THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE THE MAIN
FOCUS OF THIS COMPLEX FORECAST PERIOD...WITH UNSEASONABLY COLD AIR
SPREADING IN BEHIND A STRONG COLD FRONT FOR THE WEEKEND. WATER VAPOR
IMAGERY SHOWS A MASSIVE UPPER TROUGH OVER MOST OF CENTRAL AND
WESTERN NORTH AMERICA WITH NUMEROUS WAVES EMBEDDED WITHIN THE FLOW
TRIGGERING AREAS OF THUNDERSTORMS. SEVERAL OF THESE WAVES ARE LINED
UP FROM TX/OK TO EASTERN WISCONSIN. AT THE SURFACE...LOOSELY
ORGANIZED LOW PRESSURE IS OVER OKLAHOMA WITH A WARM FRONT EXTENDING
EASTWARD FROM IT ACROSS CENTRAL MISSOURI AND SOUTH-CENTRAL ILLINOIS.
WARM/MOIST ASCENT IS DRIVING CLUSTERS OF SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF NORTHERN MISSOURI AND CENTRAL ILLINOIS IN CONJUNCTION
WITH AT LEAST ONE OF THE ABOVE MENTIONED UPPER WAVES.

TODAY AND TONIGHT...THE UPPER WAVE AIDING THE SHOWER/THUNDER
DEVELOPMENT OVER THE LOCAL AREA WILL LIFT OFF TO THE NORTHEAST THIS
MORNING WITH CURRENT BANDS OF SHOWERS AND EMBEDDED THUNDER WILL EXIT TO
THE NORTHEAST BY MID MORNING OR SO. SOME SPOTTY SHOWERS/THUNDER MAY
LINGER THROUGH EARLY AFTERNOON BUT THERE IS NOT MUCH SUPPORT FOR
LARGE SCALE PRECIP DEVELOPMENT THROUGH MIDDAY OR EVEN EARLY
AFTERNOON...WITH CURRENT CONVECTION ALSO HELPING TO LIMIT THE
INCOMING MOISTURE FLUX. THE SURFACE LOW WILL BEGIN TO LIFT NORTHEAST
AND BECOME MARGINALLY BETTER ORGANIZED THROUGH THE AFTERNOON AS THE
MAIN UPPER TROUGH AXIS CURRENTLY PUSHING TOWARD WESTERN KS/OK/TX
ADVANCES EASTWARD. IT DOES APPEAR THAT ONE OR SEVERAL MID/UPPER
WAVES WILL LIFT NORTHEASTWARD AHEAD OF THE MAIN TROUGH WITH AT LEAST
ONE CURRENTLY PRODUCING NEW CONVECTION ACROSS OKLAHOMA. THIS MAY
RESULT IN AN INCREASE IN CONVECTION LOCALLY FROM MID TO LATE
AFTERNOON...ESPECIALLY ACROSS THE WESTERN CWA. ANOTHER POTENTIAL
SOURCE FOR CONVECTION WILL BE THE NORTHWARD ADVANCING WARM FRONTAL
BOUNDARY WHICH IS EXPECTED TO PASS THIS AFTERNOON AND BE NORTH OF THE
AREA BY THIS EVENING. CONFIDENCE IN TIMING/COVERAGE DETAILS FROM
ABOUT MID MORNING THROUGH MID AFTERNOON IS LIMITED BUT WILL CONTINUE
WITH THE IDEA THAT THERE WILL BE A MINIMUM OF ACTIVITY DURING THIS
TIME...THOUGH THERE MAY BE SOME ACTIVITY AROUND. THE SURFACE LOW
REMAINS ELONGATED AND TRACKS NORTHWARD ALONG AN INVERTED TROUGH AXIS
FROM NORTHERN MISSOURI TO CENTRAL WISCONSIN BY EVENING. THE MAIN
UPPER TROUGH AXIS WILL CONTINUE EAST AS WELL HELPING TO FOCUS NEW
CONVECTIVE DEVELOPMENT ALONG THE COLD FRONT TRAILING THE LOW. THIS
WILL LEAD TO STEADILY INCREASING COVERAGE OF SHOWERS/STORMS ACROSS
THE WESTERN CWA LATE IN THE AFTERNOON WITH THE BULK OF THE ACTIVITY
CROSSING THE AREA THIS EVENING AND TONIGHT AS THE LOW DEEPENS OVER
NORTHERN LAKE MICHIGAN AND THE UPPER TROUGH AXIS APPROACHES. AN
ORGANIZED LINE OF STORMS IS EXPECTED TO DEVELOP BUT THE MAIN
QUESTION IS HOW FAR NORTH IN THE AREA IT MAY EXTEND.

HEAVY RAINFALL IS A CONCERN WITH PRECIPITABLE WATER VALUES OF
1.6-1.7 INCHES. MUCH OF THE AREA SHOULD SEE AROUND AN INCH OF RAIN
WITH HIGHER VALUES NEAR 2 INCHES POSSIBLE IF A LINE OF PARTICULARLY
WELL ORGANIZED CONVECTION DOES CROSS THE AREA AHEAD OF A MORE
WIDESPREAD AREA OF LESS INTENSE SHOWERS AND STORMS. SEVERE POTENTIAL
WILL BE A CHALLENGE WITH IT CONDITIONAL ON THE EXTENT OF THE
ACTIVITY ACROSS THE AREA TODAY. BETTER INSTABILITY WOULD LIKELY
NEED TO BE ADVECTED IN WITH THE PASSAGE OF THE WARM FRONT. DEEP
LAYER SHEAR WILL BE STRONG AS WILL THE OVERALL LARGE SCALE FORCING
SO EVEN WEAK INSTABILITY COULD PRODUCE SEVERE WEATHER...WITH
GUIDANCE SHOWING AROUND 1000 J/KG OF CAPE DEVELOPING BY LATE DAY
WHICH WOULD BE PLENTY TO INCREASE THE SEVERE THREAT. DAMAGING
STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT BUT A WELL DEVELOPED
SQUALL LINE COULD SPAWN A FEW SHORT LIVED TORNADOES PROVIDED STRONG
LOW LEVEL INSTABILITY DEVELOPS AND THERE IS SUFFICIENT LOW LEVEL
TURNING. UNFORTUNATELY THERE ARE STILL TOO MANY UNCERTAIN VARIABLES
TO HAVE GOOD CONFIDENCE IN THE THREAT FOR SEVERE WEATHER.

FRIDAY AND SATURDAY...THE SURFACE LOW WILL BE MOVING INTO CENTRAL
ONTARIO FRIDAY MORNING WITH THE COLD FRONT EXITING THE EASTERN CWA.
THE EXIT OF RAIN TO THE EAST MAY LAG THE FRONT THANKS TO THE UPPER
TROUGH AXIS STILL CROSSING THE AREA. ANOTHER PUSH OF ENERGY WILL BE
RACING SOUTHEAST ACROSS THE PLAINS FRIDAY NIGHT SPAWNING
AMPLIFICATION OF ANOTHER UPPER TROUGH AXIS WHICH WILL CROSS THE AREA
FRIDAY AFTERNOON. THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS
WITH IT. YET ANOTHER WAVES RACES DOWN THE BACK SIDE OF THE NOW VERY
AMPLIFIED LONGWAVE TROUGH HELPING IT TO CLOSE OFF OVER WISCONSIN
FRIDAY NIGHT WHICH THEN LEADS TO ANOTHER EMBEDDED TROUGH AXIS
PIVOTING ACROSS THE AREA SATURDAY...LEADING TO ADDITIONAL LOW
CHANCES FOR SHOWERS DURING THE MORNING/MIDDAY. THE BIGGER STORY
HOWEVER WILL BE THE PUSH OF COLD AIR BROUGHT IN BEHIND THE COLD
FRONT FRIDAY. H85 TEMPS WILL CRASH TO ABOUT -2C BY FRIDAY EVENING.
HIGHS FRIDAY WILL LIKELY OCCUR EARLY WITH TEMPS FALLING INTO THE
UPPER 40S/LOWER 50S BY EVENING WITH GUSTY WEST-NORTHWEST WINDS. LOWS
WILL FALL INTO THE UPPER 30S WITH FROST DEVELOPMENT UNLIKELY THANKS
TO WINDS AND CLOUDS AS WELL AS SOME SHOWERS. HIGHS SATURDAY WILL
ONLY REACH THE LOWER 50S AND SOME AREAS OF THE NORTHWEST MAY BE HELD
INTO THE UPPER 40S. LOWS SATURDAY NIGHT WILL SHOULD FALL INTO THE
MID TO UPPER 30S AS A WEAK RIDGE AXIS ARRIVES BY SUNDAY MORNING.
WINDS MAY STAY STRONG ENOUGH AND CLOUD COVER EXTENSIVE ENOUGH TO
PRECLUDE WIDESPREAD FROST DEVELOPMENT. MID LEVEL TEMPS WARM LATER
SUNDAY BUT CLOUDS AND PRECIP MAY TEMPER WARMING SO AM EXPECTING
HIGHS IN THE MID TO UPPER 50S WITH 60 POSSIBLE FAR SOUTH.

SUNDAY THROUGH WEDNESDAY...THE EXPANSIVE UPPER TROUGH AND ASSOCIATED
CYCLONIC FLOW WILL REMAIN IN PLACE THROUGH TUESDAY BEFORE IT STARTS
TO TRANSITION NORTHEAST AND MUCH LOWER AMPLITUDE FLOW BUILDS IN.
THIS WILL SET THE STAGE FOR THE PASSAGE OF EMBEDDED SHORTWAVES AND
THEREFORE PERIODIC SHOWER CHANCES WITH MONDAY LOOKING TO BE A PERIOD
OF HIGHER CHANCES FOR PRECIP. MID LEVELS WILL GRADUALLY WARM THOUGH
SOME COOLING AND WARMING WILL BE MODULATED BY THE PASSAGE OF THE
WAVES BUT OVERALL SURFACE TEMPS WILL BE ON A SLOW UPWARD TREND INTO
MID WEEK...WITH UPPER 60S/LOWER 70S POSSIBLE AGAIN BY WEDNESDAY.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* A PERIOD OF SHOWERS THROUGH EARLY MORNING...NO REAL VIS
  RESTRICTION.

* SOUTHEAST WINDS BECOMING SOUTHERLY TODAY...WHILE INCREASING
  LATER THIS MORNING THROUGH THE AFTERNOON.

* INCREASING CHANCES FOR SHOWERS/THUNDERSTORMS THROUGH THE
  AFTERNOON AND INTO THE EVENING. CHANCE FOR SOME LINGERING
  THUNDER WELL INTO THE EVENING. PERIODS OF HEAVY RAINFALL
  AND LOWER VIS LIKELY.

RODRIGUEZ

//DISCUSSION...UPDATED 06Z...

UPPER LEVEL SUPPORT FOR SHOWERS CONTINUES TO PUSH TOWARDS THE
TERMINALS EARLY THIS MORNING...WITH THIS CONTINUING OVER THE NEXT
COUPLE OF HOURS. ALTHOUGH STILL THINK SHOWERS WILL IMPACT THE
TERMINALS EARLY THIS MORNING...IT IS APPEARING AS IF THE BEST
DEVELOPMENT WILL REMAIN JUST TO THE SOUTH. SO DO EXPECT MINIMAL
IMPACTS TO THE TERMINALS EARLY THIS MORNING...BUT DO EXPECT
IMPACTS ACROSS THE SOUTHERN PART OF THE ZAU AIRSPACE WHERE BEST
SHOWER AND EVEN THUNDER DEVELOPMENT WILL BE. FOR THE TERMINALS FOR
THE REST OF THE MORNING...WILL LIKELY BE ON THE DRY SIDE WITH
MAYBE A STRAY SHOWER. ITS NOT UNTIL LATER IN THE AFTERNOON AND
EVENING WHEN BETTER FORCING FOR SHOWERS AND THUNDERSTORMS WILL
ARRIVE. THIS WILL LIKELY PROVIDE A PERIOD OF REDUCED VIS AND LOWER
CEILINGS...WITH THIS POSSIBLY LINGERING INTO THE EVENING.

RODRIGUEZ

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* HIGH CONFIDENCE WITH SHOWER TRENDS THIS MORNING.

* MEDIUM HIGH CONFIDENCE WITH WIND SPEED/DIRECTION.

* MEDIUM HIGH CONFIDENCE FOR THUNDERSTORMS IMPACTING THE TERMINALS
  BY LATE AFTERNOON AND THROUGH THE EVENING...BUT LOW MEDIUM ON
  EXACT TIMING.

RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

THURSDAY NIGHT...PERIODS OF TSRA. MVFR LIKELY. IFR POSSIBLE.

FRIDAY...CHANCE OF SHRA.

SATURDAY...VFR. WX NIL.

SUNDAY...CHANCE OF SHRA.

MONDAY...SLIGHT CHANCE OF SHRA.

TUESDAY...VFR. WX NIL.

WEDNESDAY...VFR. WX NIL.

KREIN

&&

.MARINE...
226 PM CDT

RELATIVELY QUIET WEATHER IS GOING TO COME TO AN END TONIGHT...AS
HIGH PRESSURE CONTINUES TO DEPART TO THE NORTHEAST WITH A STRONGER
LOW PRESSURE SYSTEM APPROACHING FROM THE SOUTHWEST. WINDS HAVE
REMAINED SOUTHEASTERLY THIS AFTERNOON...WITH A SLIGHT BUMP IN THE
GRADIENT CREATING OCCASIONAL GUSTS TO 20KT. WITH THE CONTINUED
SOUTHEAST FLOW...WAVES HAVE REMAINED ELEVATED IN THE ILLINOIS
NEARSHORE WATERS TO AROUND 2 TO 4 FT WHILE ALONG THE INDIANA
NEARSHORE WAVES ARE GENERALLY 1 TO 3 FT. AS HIGH PRESSURE DEPARTS
TONIGHT...WINDS WILL TURN SOUTHERLY AND A TIGHTENING GRADIENT IS
POISED TO INCREASE WINDS THURSDAY MORNING. AT THIS TIME WINDS ARE
EXPECTED TO REMAIN IN THE 15 TO 25 KT RANGE THRU THUR. AS THE LOW
ARRIVES OVER NORTHERN IL THUR EVENING...IT LOOKS LIKE A PERIOD OF
GALES MAY OCCUR ACROSS THE CENTRAL/SOUTHERN PORTIONS OF THE LAKE. AS
THIS LOW MOVES TO SOUTHERN ONTARIO WHILE STRENGTHENING...WITH
WINDS TO 30 KT LIKELY. A VERY TIGHT GRADIENT ON THE SOUTHERN END
OF THIS LOW PRESSURE SYSTEM AS WELL AS MUCH COLDER AIR MOVING OVER
THE LAKE WILL SUPPORT WINDS TO 30 KT FRIDAY AND FRIDAY NIGHT AS
WELL AS EVEN A PERIOD OF GALES POSSIBLE. THEN EXPECT A SLOW
DOWNWARD TREND IN SPEEDS THROUGH THE WEEKEND.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 1, 3:40 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT WED OCT 1 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
022045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
340 PM CDT WED OCT 1 2014 /440 PM EDT WED OCT 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREA WIDE TONIGHT. ANY
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON
AND EVENING ACROSS NORTHERN ILLINOIS. THESE STORMS WILL EVENTUALLY
CONGEAL INTO A LINE WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY
THREAT.

THE FIRST FROST OF THE SEASON APPEARS POSSIBLE IN OUTLYING AREAS
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-022045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
340 PM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE LIKELY AT TIMES THURSDAY AND THURSDAY NIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY FRIDAY THROUGH
SATURDAY...WITH PERIODIC GALE FORCE WINDS POSSIBLE.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
340 PM CDT WED OCT 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE LIKELY AT TIMES THURSDAY AND THURSDAY NIGHT.

GALES ARE POSSIBLE FRIDAY THROUGH SATURDAY...ESPECIALLY ACROSS
SOUTHERN LAKE MICHIGAN.

&&

BMD

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:39 PM CDTSmall Craft AdvisoryLOT55 hr

Nearby

Gale Watches in Illinois, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.